MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN SAPPHIRE ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 08H00-03
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A final report will be submitted when the evaluation is complete.Section a.Patient information: no specific patient information was provided.
 
Event or Problem Description
The cell-dyn sapphire analyzer generated a falsely elevated platelet results and low %neutrophil results.Sample id (b)(6) generated platelet results of 21.8, 16.5, 14.9 and 16.62.Additionally, multiple samples generated %neutrophil results less than 2.5%.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Further evaluation of the customer issue included a review of the complaint data, a search for similar complaints, and a review of labeling.Review of the cell-dyn sapphire tracking and trending data did not identify any adverse trends or abnormal complaint activity.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the available information and this investigation, no systemic issue or deficiency of the cell-dyn sapphire analyzer was identified.

Brand Name
CELL-DYN SAPPHIRE ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key8384856
Report Number2919069-2019-00010
Device Sequence Number16609048
Product Code GKZ
UDI-Device Identifier00380740016623
UDI-Public00380740016623
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051215
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H00-03
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer03/20/2019
Initial Report FDA Received Date03/03/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1